Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Modified multilag methods for Volterra functional equations


Author: P. H. M. Wolkenfelt
Journal: Math. Comp. 40 (1983), 301-316
MSC: Primary 65R20
DOI: https://doi.org/10.1090/S0025-5718-1983-0679447-2
MathSciNet review: 679447
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Linear multistep methods for ordinary differential equations in conjunction with a family of computationally efficient quadrature rules are employed to define a class of so-called multilag methods for the solution of Volterra integral and integro-differential equations. In addition, modified multilag methods are proposed which have the property that the stability behavior is independent of the choice of the quadrature rules. High order convergence of the methods is established. In particular, a special class of high order convergent methods is presented for the efficient solution of first-kind Volterra equations. Numerical experiments are reported.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20

Retrieve articles in all journals with MSC: 65R20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0679447-2
Keywords: Numerical analysis, Volterra integral and integro-differential equations, multilag methods, convergence and stability
Article copyright: © Copyright 1983 American Mathematical Society